Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Jack Graver, Brigitte Servatius and Herman Servatius
Title: Combinatorial rigidity
Additional book information: Graduate Stud. Math., vol. 2, Amer. Math. Soc., Providence, RI, 1993, x + 172 pp., ISBN 0-8218-3801-6, $41.00

References [Enhancements On Off] (What's this?)

  • [1] L. Billera and B. Sturmfels, Fiber Polytopes, Annals of Math. 135 (1992), 527--549. MR 93e:52019
  • [2] A. L. Cauchy, Sur les polygons et le polyéders, XVIe Cahier, Tome IX (1813), 87--98.
  • [3] R. Connelly, Rigidity, Chapter 1.7 in Handbook of Convex Geometry (P. M. Gruber and
    J. M. Wills, eds.), vol. A, North-Holland, 1993, pp. 223--271. MR 94j:52041
  • [4] H. Crapo, On the generic rigidity of structures in the plane, Advances in Applied Math (to appear).
  • [5] H. Crapo and W. Whiteley, Statics of frameworks and motions of panel structures, a projective geometric introduction, Structural Topology 6 (1982), 43--82. MR 84b:51029
  • [6] B. Grünbaum and J. Shephard, Lectures on Lost Mathematics, Univ. of Washington lecture notes, 1978.
  • [7] B. Hendrickson, Conditions for unique graph realizations, SIAM J. Comput. 21 (1992), 65--84. MR 92m:05182
  • [8] G. Laman, On graphs and rigidity of plane skeletal structures, J. Engrg. Math. 4 (1970), 331--340. MR 42:4430
  • [9] L. Lovasz and Y. Yemini, On generic rigidity in the plane, SIAM J. Alg. Disc. Methods 3 (1982), 91--98. MR 83b:52007
  • [10] W. Whiteley, Vertex splittings in isostatic frameworks, Structural Topology 16 (1990), 23--30. MR 92c:52037
  • [11] ------, Matroids and rigid structures, in Matroid Applications, Encyclopedia of Mathematics and its Applications (N. White, ed.), vol. 40, Cambridge University Press, 1992, pp. 1--53. MR 93h:52029

Review Information:

Reviewer: Robert Connelly
Affiliation: Cornell University
Journal: Bull. Amer. Math. Soc. 33 (1996), 399-401
MSC (1991): Primary 52C25; Secondary 05B35, 70B15, 73K50
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society